MAUDE Adverse Event Report: SEASPINE INC. MALIBU SPINAL SYSTEM; POLYAXIAL SCREW DRIVER SHAFT

SEASPINE INC. MALIBU SPINAL SYSTEM; POLYAXIAL SCREW DRIVER SHAFT
Model Number 91-2111
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The remaining shaft of the instrument has not been provided for evaluation.Additionally, no radiographs have been provided for analysis.While the reported complaint cannot be confirmed or properly evaluated at this time, given the age of the device (approximately 10 years), the failure reported is consistent with normal age and wear.Review of labeling: warnings and precautions: seaspine instruments should only be used with seaspine implants.Do not attempt to use with other competitive devices.Avoid application of excessive stress on surgical instrumentation.Carefully read and follow any package insert which accompanies the implants to be used with this instrumentation.Instruments must be cleaned and decontaminated before they are returned to the manufacturer for any reason.Carefully inspect all instruments prior to use.Do not use an instrument that is severely marred or worn, or a cutting instrument with dull edges.Note that at some time, instruments may wear out and should be replaced.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent spinal surgery consisting of seaspine's malibu pedicle screw system.Seaspine was informed on 30 oct 2020 that the implant screwdriver broke while implanting a screw.The driver tip was left in the screw in-situ.No injury was reported, nor any additional medical or surgical treatment.

Brand Name
MALIBU SPINAL SYSTEM
Common Device Name
POLYAXIAL SCREW DRIVER SHAFT
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key10909207
Report Number3012120772-2020-00092
Device Sequence Number2706284
Product Code NKB
UDI-Device Identifier10889981080587
UDI-Public10889981080587
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K122571
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number91-2111
Device Catalogue Number91-2111
Device Lot NumberMW06706B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2020
Initial Report FDA Received Date11/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1